MAUDE Adverse Event Report: SYNTHES MONUMENT 6.5MM CANNULATED SCREW 32MM THREAD 95MM; SCREW, FIXATION, BONE

SYNTHES MONUMENT 6.5MM CANNULATED SCREW 32MM THREAD 95MM; SCREW, FIXATION, BONE
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Medwatch: patient identifier, dob & weight not provided for reporting.Not explanted.Device is not expected to be returned for manufacturer review/investigation.Concomitant devices reported: screws (quantity 2).Screwdriver (quantity 1).No conclusions could be drawn as no devices were returned for manufacturer review or investigation.Additionally, device history record reviews could not be requested as specific part and lot numbers for the associated devices are not invalid.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Customer quality unit received a maude report forwarded from department of human services; this report is against (b)(4).Only additional and/or corrected information will be contained in this report.It was reported that a patient had an elective removal of bilateral deep hip implants on (b)(6) 2016.The original procedure was performed on (b)(6) 2016 in which a periacetabular osteotomy with surgical hip dislocation and greater trochanteric osteotomy was performed for bilateral slipped capital femoral epiphysis.During the removal procedure the surgeon was unable to remove the 6.5 mm cannulated screw on the right hip due to the screw being stripped; bony growth was noted around the screw head.The surgeon used a reverse cutting screw removal, then the screwdriver broke and the tip of the screwdriver was confirmed via fluoroscopy to remain in the head of the screw and not free in the muscle mass.The surgeon reviewed the options with the patient¿s mother and they elected to not attempt further removal of the screw.During the removal on the left hip, two screws were easily and successfully removed without complications.It is unknown if there was a surgical delay.The patient was wheeled from the operating theater in stable condition.This complaint involves one device.Concomitant devices reported: screws (quantity 2).Screwdriver (quantity 1).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product was not returned and no lot number was provided.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.5MM CANNULATED SCREW 32MM THREAD 95MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6522521
Report Number1719045-2017-10348
Device Sequence Number11432
Product Code HWC
UDI-Device Identifier10886982149466
UDI-Public(01)10886982149466(10)1028436
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021932
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date05/03/2017
Patient Sequence Number1